Wednesday, March 9, 2011

Unstirring the Pot

This taper is going very well.

I am happy.

The fatigue is okay, but I am not pushing myself either. Spent several hours in bed while the toddler watched way too much PBS. Ate a lot of pickles and they helped. (Can they be prescribed? They are really a miracle in vinegar.)

My mood was definitely affected by... not sure what.

Is the HPA axis recovering and now I have too much cortisol?

Or is it just from being on steroids for so long?

Although typically mood issues caused by steroids occur at higher doses and early on.

Not at the sub-physiologic dose I'm taking, which, if the medical literature is to be believed, is about as potent as a homeopathic remedy when it comes to impacting mood.

(Of course, this is not exactly a rigorously studied area of medicine.)

But I've never had The Crazyee before. I gather it's not expected to happen to someone in my shoes, yet here I am.

Dear Universe: Just once, can I just be like every other patient? In a good way? Please?

I feel much much MUCH better now that I've tapered. Oh my God. So much better. I'm not losing it, it's not me, it's the meds.

(Don't tell me that's what they all say.)

It is scary to realize how far down the abyss I fell without realizing it was the steroids.

I mean, yeah, my life sucks.

But it's sucked before and I've coped. So?

Yeah, steroids stir the crazy pot.

Be careful.

No comments:

Post a Comment

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/